MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS MODULAR REVISION HIP SYSTEM; Prosthesis, Hip, Semi-Constrained (Metal Uncemented Acetabular Component)

ZIMMER BIOMET, INC. ARCOS MODULAR REVISION HIP SYSTEM; Prosthesis, Hip, Semi-Constrained (Metal Uncemented Acetabular Component)
Catalog Number 11-300814
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Periprosthetic fracture (4902)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).H6: proposed component code: mechanical (g04) - stem.The customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a hip procedure, a nondisplaced fracture occurred when implanting the final stem despite prophylactic cabling.Additional cables were used for stability.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; h2; h3; h4; h6 complaint is confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination.Medical records were provided.Review identified the following: the patient had a stage 2 revision.Preoperative cultures were negative.There was significant scar tissue around the hip.Significant acetabular bone loss noted due to multiple surgeries.A reconstruction shell was inserted into the acetabulum to maximum bone coverage.There was a small amount of inherent stability.Multiple screws were placed into the acetabular cup to improve fixation of the implant.A cage was then contoured to fit and then placed over the acetabular component.The cage was fixed in place with multiple screws, a slot in the ischium and one screw through the cage.A cup was then cemented into the cage with proper abduction angle and anteversion.Cerclage wires were placed around the femur.Femur was reamed with 14mm tapered reamer for the implant.The 14mm tapered distal femoral implant was then impacted into place.A nondisplaced fracture was then noted and additional cerclage wires were added to prevent propagation of the fracture.Remaining components implanted without further complication, leg lengths equal, stable rom achieved.Intraop cultures are negative and postop x-rays are negative.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
ARCOS MODULAR REVISION HIP SYSTEM
Common Device Name
Prosthesis, Hip, Semi-Constrained (Metal Uncemented Acetabular Component)
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key25151439
Report Number0001825034-2026-01263
Device Sequence Number16139829
Product Code KWA
UDI-Device Identifier00880304474154
UDI-Public(01)00880304474154(17)340716(10)66733634
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number11-300814
Device Lot Number66733634
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Supplement Date Received by Manufacturer09/09/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight127 LB